Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Is it just me, or am I screwed? PLEASE HELP! TenelKa

Posted by JahL on April 1, 2002, at 18:53:02

In reply to Is it just me, or am I screwed? PLEASE HELP!, posted by TenelKa on April 1, 2002, at 17:18:01

> I go to a therapist, who can't prescribe meds. Thus, my regular doctor does all of the prescribing for her. However - she's the type of person that hates medicine. She wants me to fix my overwhelming anxiety and depression with yoga and meditation (Which do *not* work for me. Trust me. I've tried them many times.). I'm on 45 mg of BuSpar daily and on .. well, whatever one pill of Trazadone is for sleep problems. I felt like I was getting better for awhile, and then I plateaued (I *know* I spelled that one wrong :P) for a little while, but now I feel like I'm holding on by my fingernails and sliding backwards anyway. Therapy isn't working very well at the moment and I'd sort of like to try to increase my medication (Doesn't BuSpar only work for depression at higher doses?) - but I don't know how to convince her or my mother! Should I even approach her about increasing or do you guys have any advice? I'm feeling increasingly depressed and feeling not-so-inclined to living (Not gonna do anything about it. I just don't feel like this is life, which makes me *more* depressed). PLEASE help!

+++++++++++++++++++++++

Hi. Your description of yr 'therapist' sounds depressingly familiar. If she is actively sabotaging your efforts to seek relief through medication then I wonder if she really has your best interests at heart. Personally, I run a mile from anti-med zealots and will have nothing to do with them.

I can't see how Buspirone & low dose Trazadone will address the depression.

Have you thought about seeing a proper PSYCHIATRIST? They, after all, are the individuals best suited to treating mood disorders (whatever yr opinions of them, and I've met a few wrong 'uns), especially if you're experiencing 'dark' thoughts.

Have you tried any antidepressants at therapeutic doses? You can take medicines and do yoga (which is no bad thing in itself) at the same time ;-)

If the therapy isn't helping it might be worth asking why you still participate. It isn't compulsory and a lot of people (myself included) find it doesn't do a great deal for them. I guess much depends on the nature & circumstances of yr depression.

Just some thoughts,
Good luck,
J



Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:JahL thread:101338
URL: http://www.dr-bob.org/babble/20020327/msgs/101347.html